Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2007, 1:27 PM CDT for Stone County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 14, 2007, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 141827 SVRMOB MSC131-141900- /O.NEW.KMOB.SV.W.0107.070714T1827Z-070714T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 127 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WIGGINS... * UNTIL 200 PM CDT * AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WLOX TV STATION TOWER...OR ABOUT 7 MILES SOUTHEAST OF WIGGINS...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEATRICE BY 150 PM CDT... RAMSEY SPRINGS BY 155 PM CDT... LAT...LON 3086 8915 3068 8914 3067 8889 3090 8889 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:00 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 14, 11:00 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1100 AM CDT SAT JUL 14 2007 .UPDATE...HAVE CLEANED UP THE TEXT PRODUCTS. SO FAR...EVERYTHING LOOKS TO BE ON TRACK...WITH A POSSIBLE EXCEPTION BEING TEMPS. MAY END UP BEING ON THE COOL SIDE OF THE FORECAST TEMPS...BUT HARD TO PICK OUT WHERE AT THIS TIME. 16 && ********** PREVIOUS FROM 400 AM ********************* .SHORT TERM....(TODAY AND TONIGHT)...A WEAK STATIONARY BOUNDARY CONTINUES TO EXTEND ACROSS CENTRAL PORTIONS OF AL/MS THIS MORNING...WITH A WARM AND MOIST AIRMASS REMAINING IN PLACE ACROSS THE REGION. THIS BOUNDARY WILL CONTINUE TO PROVIDE A LOLVL FOCUS FOR SHRA/TSRA OVER INTERIOR ZONES TODAY AND TONIGHT...WITH AFTERNOON SEA BREEZE PROVIDING FORCING CLOSER TO THE COAST. THESE SFC FEATURES WILL CONTINUE TO BE SUPPORTED BY A CONTINUED SERIES OF MID/UPPER LEVEL DISTURBANCES THAT WILL CONTINUE TO MOVE WEST TO EAST ACROSS THE SOUTHEASTERN STATES IN THE BASE OF A BROAD UPPER TROF. WITH THIS...WILL CONTINUE TO SEE GOOD TO LIKELY CHANCES FOR AFTERNOON CONVECTION TODAY...LASTING INTO THE EARLY EVENING HOURS AS HAS BEEN THE TREND FOR THE PAST COUPLE OF DAYS. WE HAVE A CONSIDERABLE DIFFERENCE IN MOS POP GUIDANCE THIS MORNING...WITH MAV ADVERTISING 40-50 PERCENT POPS FOR TODAY ACROSS THE FCST AREA...WITH THE MET SHOWING HIGHER 70-80 PERCENT POPS. PREVIOUSLY WE WERE ADVERTISING A 60 PERCENT POP FOR TODAY OVER MOST ZONES...WHICH SPLITS MOS NUMBERS AND SEEMED REASONABLE TO LEAVE TODAYS POPS WITH PREVIOUS NUMBERS. USED THE LOWER MAV MOS POPS FOR THIS EVENING...WITH RAIN CHANCES ENDING ONCE AGAIN ACROSS THE REGION AFTER MIDNIGHT TONIGHT. WITH EXPECTED CLOUDS AND PCPN...WENT CLOSER TO MET MOS FOR TODAYS MAX TEMPS...MAV MOS MIN TEMPS FOR TONIGHT LOOKED OK. HEAT INDEX VALUES THIS AFTERNOON CALCULATED TO BE IN THE MID 90S COASTAL SECTIONS AND LOW TO MID 90S OVER INTERIOR ZONES. /12 WET MICROBURST RISK FOR TODAY IS MODERATE. SHORT TERM (SUNDAY THROUGH MONDAY)...SERIES OF EMBEDDED VORTLOBES WILL TRANSIT CWA AT APPROX 500 MB WEST TO SOUTHWEST FLOW AND PASS THROUGH THE CWA DURING THE WEEKEND. THE GFS HAS THE FIRST ONE ARRIVING EARLY SUNDAY...BUT THIS FAR OUT THE TIME FORECAST IS DEBATABLE WITHIN 6 HOURS DUE TO DIMINISHING FORECAST SKILL OF SUCH SMALL FEATURES BUT...WITH THE LARGER FEATURES ESPECIALLY THE UPPER TROUGH TO ARRIVE LATE SUNDAY...SURFACE BOUNDARY NEAR...AND DAYTIME HEATING MAXIMIZING IN THE AFTERNOON...WILL FORECAST SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY.CONVECTION WILL SHUT DOWN OVERNIGHT OVER LAND RESTARTING THE DAY FOLLOWING...WHICH WILL GO ON THROUGH THE NEXT SEVERAL DAYS. THE DOMINANCE OF THE SURFACE PICTURE BY A RIDGE NOSING IN FROM THE BAHAMAS WILL CONFINE THE WEATHERMAKERS TO MESOSCALE PROCESSES...VIS-A-VIS SEABREEZE. PRECIPITABLE WATER 2 TO 2.25 INCHES BUT MAY LOWER BY LATE IN THE WEEK. THE HEAVY RAINER THREAT AXIS SEEMS TO HAVE SHIFTED A BIT CLOSER TO THE BEACH PER HPC FORECAST...BUT THE GFS AND NAM HAVE IT CONSIDERABLY FURTHER NORTH FOLLOWING THE PATTERN WE MENTIONED YESTERDAY...WITH SPREADING 850 TO 300 MB THICKNESS LINES AND 850 THETA-E RIDGE IN AREA. HOWEVER...ONE WOULD ALSO CONSIDER THE EFFECT OF THE MESOSCALE EFFECT OF THE SEABREEZE AND WE WOULD SOLIDLY CONCUR WITH SUCH AN ASSERTION. HENCE...BELIEVE CONVECTIVE TRAINING OVER A GIVEN AREA WILL ALLOW ACCUMULATION OF HEAVY RAINFALL. HIGHER CHANCES FOR RAIN MEANS MORE CLOUD COVER SUPPRESSING A LOT OF THE DAYTIME HEATING. HIGH TEMPS FOR SUNDAY NORTHWEST WERE WAY TOO HIGH...ALMOST AUTUMN LIKE...AND IT APPEARED THE MAV WAS INTENSIFYING COLD FRONTAL EFFECTS. ADJUSTED SUNDAY MAV TEMP WAY UP IN THE NORTHWEST ZONES ONLY. /77 .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)...HIGH WILL BUILD ACROSS THE AREA MONDAY AND TUESDAY BRINGING RELATIVELY DRY AIR TO THE AREA AND LOWER CHANCES OF RAIN. ANOTHER WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AND BRING BACK A TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND EVENING SHRA/TSRA WITH TEMPERATURES BACK NEAR SUMMERTIME NORMAL. POPS WERE WAY TOO HIGH MOST DAYS. ADJUSTED AND POPS CONSIDERABLY LOWER THAN MEX GUIDANCE. SURROUNDING OFFICES WERE NOT BUYING EITHER. OTHERWISE STUCK CLOSE TO GFS NUMBERS ON HIGH AND LOW TEMPS IN EXTENDED. /77 && .MARINE...THE SURFACE RIDGE OVER THE EASTERN GULF WILL GRADUALLY LIFT NORTHWARD INTO THE SOUTHEASTERN STATES BY THE EARLY PART OF NEXT WEEK AND CONTINUE OVER THE REGION THROUGH THE END OF THE WEEK. WITH THIS...A GENERALLY LIGHT TO MODERATE FLOW WILL CONTINUE OVER THE COASTAL WATERS FOR THE NEXT FIVE DAYS. AS THE RIDGE SHIFTS NORTH...WEST TO SOUTHWESTERLY WINDS DURING THE EARLY PART OF THIS WEEKEND WILL BECOME MORE SOUTHERLY BY LATE SUNDAY THEN EVENTUALLY MORE SOUTHEASTERLY BY THE MIDDLE PART OF THE WEEK. SHRA/TSRA OVER THE MARINE AREA WILL BECOME MORE WIDELY SCATTERED TOWARD THE END OF THE FCST PERIOD AS HIGH PRESSURE BUILDS. LITTLE CHANGE IN SEAS EXPECTED...GENERALLY NO MORE THAN 2 FEET THROUGH MOST OF THE FCST PERIOD. /12 && .FIRE WEATHER...NO CONCERNS DUE TO PRECIPITATION DURING THE WEEKEND. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 70 85 72 / 60 30 70 50 PENSACOLA 89 74 87 73 / 60 40 60 40 DESTIN 88 75 88 74 / 60 30 60 40 EVERGREEN 90 68 88 68 / 60 30 60 40 WAYNESBORO 87 67 84 69 / 60 30 50 60 CAMDEN 89 68 86 68 / 60 30 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 14, 6:10 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT SAT JUL 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 610 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION TODAY...ESPECIALLY OVER INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTH ALABAMA...WITH SLIGHTLY LOWER RAIN CHANCES ALONG THE IMMEDIATE COASTAL AREAS. THE STORMS WILL BEGIN TO DEVELOP BY LATE MORNING...THEN BECOME MORE NUMEROUS DURING THE AFTERNOON HOURS AS THEY MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO AROUND 40 MPH...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. SOME LOCATIONS WILL SEE RAINFALL TOTALS OF 2 TO 3 INCHES. THE STORMS WILL BEGIN TO DECREASE IN INTENSITY AND AREAL COVERAGE THROUGH THE EVENING HOURS. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE INDOORS QUICKLY WHEN THUNDERSTORMS DEVELOP NEARBY GIVEN THE RISK OF LIGHTNING...PARTICULARLY DURING THE AFTERNOON HOURS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY DUE TO A LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS THAT WILL BE IN THE 10 TO 15 KNOT RANGE THIS AFTERNOON. PERSONS PLANNING A TRIP TO THE BEACH WHO INSIST ON SWIMMING IN THE WATER SHOULD STAY VERY CLOSE TO AREAS MONITORED BY LIFE GUARDS. PAY PARTICULAR ATTENTION TO THE ADVICE GIVEN BY THE LOCAL BEACH FLAG WARNING SYSTEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES THROUGH THIS WEEKEND. SCATTERED THUNDERSTORMS WILL CONTINUE WITH A FEW OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED WITH ANY OF THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY TO BE REQUIRED THROUGH SATURDAY.
In the hours before
Special weather statement, Jul 14, 9:47 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 947 AM CDT SAT JUL 14 2007 ALZ064-141530- LOWER BALDWIN- 947 AM CDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER FORT MORGAN PENINSULA... AT 943 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES EAST OF GASQUE TO 6 MILES WEST OF PALMETTO BEACH THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY. THE LINE OF STORMS WILL AFFECT AREAS ALONG THE FORT MORGAN PENINSULA OF EXTREME SOUTH CENTRAL BALDWIN COUNTY THROUGH 1030 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 1:07 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 107 PM CDT SAT JUL 14 2007 MSZ075-076-079-141830- GEORGE-PERRY-GREENE- 107 PM CDT SAT JUL 14 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...PERRY AND GREENE COUNTIES... AT 102 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR BEAUMONT TO 4 MILES SOUTHEAST OF JANICE... AND MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MCLAIN...NEELY AND LEAF THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.